Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 13, 1997, 1:38 PM CST for Howell County, Oregon County, Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1997, 1:38 PM CST (19:38 UTC)
- Expired
- Mar 13, 1997, 7:40 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 168 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 131939 FFWSGF MOC091-149-203-140140- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CST THU MAR 13 1997 * FLASH FLOOD WARNING FOR HOWELL COUNTY - SOUTH CENTRAL MISSOURI OREGON COUNTY - SOUTH CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 740 PM CST * SOME AREAS OR STREAMS AFFECTED IN SHANNON COUNTY ROUTE A 4.7 MILES NORTH OF ROUTE CC AND ALONG THE BARREN AND ROCKY CREEKS. IN HOWELL COUNTY HIGHWAY JJ WILL BE CLOSED FROM MILE 5 TO MILE 7. * CAUSE AND EFFECT MODERATE RAINS OVER SOUTH CENTRAL MISSOURI EARLY THIS MORNING AND CONTINUING TODAY HAS CAUSED SEVERAL ROADWAYS TO FLOOD. * FORECAST CONDITIONS THE RAIN IS EXPECTED TO CONTINUE UNTIL LATE THIS EVENING WITH ADDITIONAL AMOUNTS OF ONE INCH OF RAINFALL. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. W. MOORE L
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 2:07 AM CST, 11 hours 31 minutes earlier.
Area forecast discussion, Mar 13, 2:07 AM CST, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CST THU MAR 13 1997 PROBLEMS OF THE FCST RAIN TODAY AND TEMPS TONIGHT/FRI. SFC MAP AND AREA 88D`S SHOWS FCST ON TARGET ATTM WITH STEADY RAIN AREA PUSHING SLOWLY NORTH ACROSS CWA. WRN EDGE HAS MOVED LITTLE OVER FAR SE KS...WHILE ERN EDGE HAS MADE BETTER PROGRESS TOWARD ECNTRL MO. 06Z MAP SHOWS TWO LOW PRESSURE AREAS. ONE WITH SRN SYSTEM OVR ERN TX PROVIDING OUR RAIN...AND THE OTHER OVR WRN KS WITH WARM FRONT EAST INTO NRN MO. ARCTIC COLD FRONT SEEN FROM NR CPR-VTN-FAR LINE GETTING READY TO PUSH SOUTHEAST. WILL STICK WITH THE AVN TODAY AS IT HAS DONE WELL OVER THE PAST 24 HRS. BUT NGM/ETA ARE IN GENERAL AGREEMENT TOO. SRN STREAM VORT MAX/SFC LOW TO MOVE NE INTO NE ARK THIS AFTN WHILE WRN KS LOW MOVES INTO NRN MO. RAIN WITH SRN LOW TO CONTINUE INTO EARLY AFTERNOON...BUT THEN SHOULD START TO TAPER OFF SLOWLY FROM W TO E LATE TODAY AND THIS EVENING. TSTM INDICES SHOWS BEST CHC OF ANY THUNDER OVR SE AND SCNTRL MO WITH MINIMAL CHCS OVR REMAINDER OF AREA. 94O DOES NOT HAVE CWA IN ANY GENERAL TSTM OUTLOOK. ALSO AGREE IN KEEPING HEAVIEST RAINS TO OUR EAST...AND THUS NO FFA NEEDED FOR MY CWA. POPS TO DECREASE TO CHC TONIGHT WITH LOWEST JLN/SE KS. AS THE TWO LOWS COMBINE OVR NRN INDIANA TONIGHT COLD PLUNGE TO MOVE RAPIDLY SOUTH..NR A STL-HRO LINE BY 06Z. BY TIME COLD AIR GETS HERE MOST..IF NOT...PRECIP WILL BE OVER. BUT A FEW FLURRIES MAY OCCUR LATE TONIGHT/FRI MORNING. STRONG SUBSIDENCE WILL BRING CLRG ON FRIDAY. WINDS TO HOWL LATE TONIGHT/FRI MORNING WITH RUSH OF COLD AIR. AS FOR TEMPS...TEMPS SHOULD NOT RECOVER MUCH TODAY WITH CLDS AND RAIN ...EXCEPT FOR JLN/SE KS AS RAIN SHOULD END THIS AFTN. FAN/FWC A LOT COLDER THIS RUN THAN PAST RUNS...AND LOOKING UPSTREAM AT TEMPS IN NORTH DAKOTA AND MONTANA WILL GO ALONG WITH THEM. THIS WOULD MEAN CUTTING PREV ZFP HIGHS BY A GOOD TEN DEGREES. MY THOUGHTS FOR 1ST PD... JLN/SE KS...PDS OF RAIN TODAY...ENDING THIS AFTN. HIGH AR 60. SE 10-15. SGF...PDS OF RAIN TODAY. HIGH MID 50S. SE 10-15. UNO...RAIN TODAY...A TSTM PSBL. HIGH UPR 50S. SE 10-15. AIZ/VIH...RAIN LIKELY. HIGH LOWER 50S. SE 10-15. . CCF JLN RN 060/030 038/015 045 06+32 SGF RN 056/030 036/014 042 06831 RIDDLE
In the hours before
Special weather statement, Mar 13, 1:00 PM CST, 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 13 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...RAIN TO CONTINUE THIS AFTERNOON INTO THE EVENING... AN AREA OF LOW PRESSURE WAS LOCATED ACROSS SOUTHWEST ARKANSAS EARLY THIS AFTERNOON. THIS LOW CONTINUES TO DRAW GULF MOISTURE NORTHWARD INTO THE AREA AND WAS PRODUCING RAINFALL ACROSS MUCH OF SOUTHERN MISSOURI TODAY. THE ATMOSPHERE IS NOT ALL THAT UNSTABLE THUS NO THUNDERSTORMS ARE EXPECTED WITH THE RAIN TODAY. WITH PLENTY OF MOISTURE AVAILABLE FOR RAIN...AMOUNTS ARE EXPECTED IN THE 1 TO 2 INCH RANGE BEFORE ENDING LATER TONIGHT. THE HEAVIEST RAIN WILL OCCUR ACROSS SOUTH CENTRAL MISSOURI AND MAY PRODUCE SOME MINOR FLOODING IN LOW LYING AREAS AND ACROSS LOW WATER BRIDGES. THESE AREAS SHOULD BE AVOIDED WHEN DRIVING AS THE WATER DEPTH WILL LIKELY BE DEEPER THAN OBSERVED. AS THE AREA OF LOW PRESSURE PUSHES NORTHEAST...A POWERFUL BLAST OF COLD AIR WILL MOVE IN BEHIND A COLD FRONT TONIGHT. A FEW SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE DURING FRIDAY MORNING WITH LITTLE OR NO ACCUMULATION EXPECTED. SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.